MAUDE Adverse Event Report: COVIDIEN HYPO NEEDLE 27X1 1/2 A BEVEL; NEEDLE, HYPODERMIC, SINGLE LUMEN

COVIDIEN HYPO NEEDLE 27X1 1/2 A BEVEL; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 1188827112
Medical Device Problem Codes Fluid/Blood Leak (1250); Fitting Problem (2183)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported that the needles have a leak.Additional information received from the customer stated that the locking part of the needle does not lock on to the syringe and causes leaking.No patient harm reported.
 
Additional Manufacturer Narrative
A device history record (dhr) review of the reported lot number confirmed that the product was produced accomplishing quality requirements and released according to established procedures.There were 53 (unopened, unused) samples submitted with this complaint.Thirty samples were visually inspected, specifically in the luer of the hub of the needle.No damage/deformity were found in all the samples inspected.The samples were physically tested per product specification for leakage.All samples passed the testing.The reported condition could not be replicated or confirmed.An exact root cause for the reported condition was not identified but may occur during use.The instructions for use require the user to seat the needle to any standard luer lock syringe with a firm push and clockwise twist.If there is any variation of the instructions, there is the possibility for the needle not to function properly.The exact method of attachment cannot be determined based on available information.Based on this analysis, this root cause cannot be confirmed or discarded from consideration, so it remains as a potential root cause.At this time, there is no trending or information that would trigger the need to initiate a corrective/preventative action (capa).

Brand Name
HYPO NEEDLE 27X1 1/2 A BEVEL
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
COVIDIEN
2010 east international speedw
deland FL 32724
MDR Report Key8976684
Report Number1017768-2019-00676
Device Sequence Number18909744
Product Code FMI
UDI-Device Identifier10884521007444
UDI-Public10884521007444
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number1188827112
Device Catalogue Number1188827112
Device Lot Number908000
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/23/2019
Supplement Date Received by Manufacturer08/23/2019
Initial Report FDA Received Date09/09/2019
Supplement Report FDA Received Date11/26/2019
Patient Sequence Number1